MAUDE Adverse Event Report: ALCON GRIESHABER AG FINESSE REFLEX DSP FORCEPS; FORCEPS, OPHTHALMIC

ALCON GRIESHABER AG FINESSE REFLEX DSP FORCEPS; FORCEPS, OPHTHALMIC
Catalog Number 811.13
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A customer reported that during a surgery the tip of an ophthalmic forceps broke off.Procedure details were not reported.There was no patient harm.
 
Additional Manufacturer Narrative
Additional information is provided in sections h.6 and h.11.The associated instruments were not received at the investigation site for assessment.The image provided by the customer shows one of the products where it can be seen that one arm of the forceps is broke off.A review of the device history record traceable to the reported lot numbers, indicates that the reported product was processed and released according to the reported product¿s acceptance criteria.A non-conformance based review of the lot number was performed and did not reveal any potential contributing factors to the reported complaint.Since it was reported that the defect occurred during use of the instrument outside of its intended use, the root cause is identified as "external - use error".No actions are required since the defect occurred during use for a purpose not covered by its intended use.Complaint data for all manufacturer products is reviewed monthly to monitor for adverse trends.During the last review, no adverse trends were observed for the reported product and event combination.The complaint data will continue to be monitored for evidence of adverse trending and further action will be taken, as appropriate.No further action warranted at this time.The manufacturer internal reference number is: (b)(4).

Brand Name
FINESSE REFLEX DSP FORCEPS
Common Device Name
FORCEPS, OPHTHALMIC
Manufacturer (Section D)
ALCON GRIESHABER AG
winkelriedstrasse 52
schaffhausen 8203
SZ  8203
Manufacturer (Section G)
ALCON GRIESHABER AG
winkelriedstrasse 52
schaffhausen 8203
SZ   8203
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key21950627
Report Number3003398873-2025-00280
Device Sequence Number15653391
Product Code HNR
UDI-Device Identifier07612717071575
UDI-Public(01)07612717071575(17)270430(11)240522(10)16U98P
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 08/18/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number811.13
Device Lot Number16U98P
Was Device Available for Evaluation? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 04/25/2025
Supplement Date Received by Manufacturer07/25/2025
Initial Report FDA Received Date05/02/2025
Supplement Report FDA Received Date08/18/2025
Date Device Manufactured05/22/2024
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown